Jump to content

tigers248: Fast taper off Lexapro


tigers248

Recommended Posts

After having weird symptoms, and being somewhat familiar with the idea of antidepressant withdrawal symptoms, I stumbled onto this site. I've been on and off SSRIs since adolescence (in my late 30s now), but never had withdrawal symptoms. Most recently I was on 20 mg of Lexapro for a little over 2 1/2 years - one of my longer SSRI stints and for sure the longest I had ever been on Lexapro. I did a self-taper in the same way I had in the past to get off SSRIs, but now I understand I did it WAY too fast (I thought it was slow at the time...). I have been completely off Lexapro for probably about 2 weeks and feel pretty awful. I'm not sure if this is considered a delayed onset of WD, because at first when off them, I felt fine.

 

2 weeks may still be considered within the normal withdrawal symptom zone. I should also note that I started a new job about 3 months ago - first time I have worked full-time since before my 5 1/2 year old was born. I have two small kids (5 1/2 and 2 1/2) - that alone is stressful. Around the same time I was tapering off Lexapro, I decided to start dieting even though I didn't need to (but society makes me feel I need to even though I'm well within a normal weight and people comment on how I'm thin)...first it was Weight Watchers, then I started experimenting with Paleo eating.  So, a somewhat drastic cutting of carbs (that alone can make you feel sick).  I went back to exercising regularly - which should be good, but I'm doing fairly high impact workouts (stress on my system). We've had some other stressful situations going on in our life too. All that being said, I probably tried to do too much all at once.

 

The symptoms that have really started this week:   1) just feeling....WEIRD. Kinda dizzy, out of it, foggy, tired, having these weird palpitation things, but not just in my heart...kinda a wave going through me. Can't explain it. 2) Horrible headache today, and some in the past while tapering too.

 

Questions:

1. Why is this time around different  - as in more symptoms  - than when I've tapered off SSRIs in the past? (I've been on a lot of them at various times: Prozac, Celexa, Zoloft, Paxil, Luvox). Is it because I was on it longer? I'm older now? Lexapro is just worse?

2. Should I attempt to reinstate or just tough it out? I hate to go back to the drugs when I want to be off them completely.

 

Thanks in advance.

Edited by ChessieCat
Combined 2 posts
Link to comment
  • Moderator Emeritus

Hi tigers and welcome to SA,

 

Each member has 1 Intro topic where they can ask questions about their own situation.  This way a member's history is kept in one place which is helpful for all members.  I have merged your 2 posts.

 

We also ask new members to complete their drug history as a signature which will appear below each post a member makes.

 

Please create a drug signature Create Your Signature.  Please include details for the last 12-18 months of  all drugs, dates, doses and discontinuations & reinstatements.  If you can't remember dates, please write it as "early March" or "mid-August".  Please provide a summary of any drugs prior to that which can just be listed with start and stop years. Please include all prescription, non-prescription drugs and supplements you are currently taking. Phone Instructions:  Withdrawal History Signature. Please also remember to update it with date and dose whenever make a change so that it remains current. Thank you.

 

Other members have told a similar story that they had no issues previously but when it comes to psychiatric drugs, what happened previously is no guideline for what can occur the next time.  Also withdrawal symptoms appearing within the first few weeks of coming of an AD is not uncommon.  Reinstatement of the same drug is the only known way to relieve the withdrawal symptoms.  A lower dose than your last dose may be enough to bring them to a bearable level.  Please check out the links below:

 

Why taper by 10% of my dosage?

 

About reinstating and stabilizing to reduce withdrawal symptoms

 

Dr Joseph Glenmullen's WD Symptoms Checklist

 

These helped me to understand SA's recommended taper of no more than 10% of the previous dose followed by a hold of about 4 weeks to allow the brain to adapt to not getting as much of the drug:

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

If you decide to reinstate, we can suggest a small dose you can try.  After reinstating you would then need to hold until you have stabilised and then you would be able to taper more slowly.

 

As mentioned this is your own Intro topic where you can ask questions and also journal your progress.

Please DO NOT TAG me - thank you

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions. 

  MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

Post 0 updates start here    My tapering program     My Intro (goes to tapering graph)

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy